MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14; HIP PROSTHESIS

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14; HIP PROSTHESIS
Catalog Number 00877503201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Bursitis (4832)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: g7 osseoti multihole 50mm d, #item: 110010263, #lot: 65175033.Bone screw self-tapping 6.5 mm dia, #item: 00625006525, #lot: j7051238.Bone screw self-tapping 6.5 mm dia, #item: 00625006530, #lot: j7130460.32mm i.D.Size d high wall liner, #item: 30123204, #lot: 64611110.Femoral stem press-fit collarless 12/14 neck taper standard, #item: 00786401320, #lot: 64924752.Therapy date: on (b)(6) 2024.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient had an initial right total hip replacement and subsequently, approximately three years post-op reported moderate pain and was diagnosed with right trochanteric bursitis and given a cortisone injection.All implants remain in place.Attempts have been made and all available information has been provided.
 
Event or Problem Description
It was reported a patient had an initial right total hip replacement and subsequently, approximately two years post-op reported moderate pain and was diagnosed with right trochanteric bursitis and given a cortisone injection.A second injection was required at the three-year follow up due to recurrent right trochanteric bursitis.Follow up notes indicate that the patient is noncompliant with posterior hip precautions as observed by the patient crossing her legs several times while sitting in the office.All implants remain in place.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
Follow up report (b)(4).Updated: b4,b5,b6,b7,d2,e1,e2,e3,g1,g3,g6,h1.H2 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
Follow up report: (b)(4).Updated: b4, b5, d2, d9, g1, g3, g6, h1, h2, h6.Product has not been returned.No product evaluation was able to be completed.Devices are used for treatment.Reported event is not related to device therefore, a compatibility review is not applicable.No further actions will be initiated as a result of reported event.Root cause of the reported event is not device related.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that postop bursitis developed and required medical intervention for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
Follow up report (b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21740255
Report Number0009613350-2025-00210
Device Sequence Number12961198
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public(01)00889024430310(17)310617(10)3073979
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00877503201
Device Lot Number3073979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/07/2025
07/08/2025
07/23/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/28/2025
07/16/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight83 KG